Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 9, 2025, 6:34 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 9, 2025, 11:21 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charlotte County, VA, Halifax County, VA
The radar
The Norfolk radar (KAKQ), 141 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
393
WGUS51 KRNK 092234
FFWRNK
VAC037-083-100445-
/O.NEW.KRNK.FF.W.0040.250709T2234Z-250710T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
634 PM EDT Wed Jul 9 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Charlotte County in south central Virginia...
Central Halifax County in south central Virginia...
* Until 1245 AM EDT Thursday.
* At 634 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and locally 3
inches of rain have fallen across moist ground from recent heavy
rainfall. Rain is falling at rates of 3 inches per hour with these
storms. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
South Boston... Halifax...
Keysville... Charlotte Court House...
Phenix... Clover...
Redoak...
This includes the following streams and drainages...
Buckskin Creek, Austin Creek, Buffalo Creek, Black Walnut Creek,
Bentleys Branch, Bluestone Creek, Banister River and Ash Camp
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3718 7864 3717 7863 3716 7862 3715 7860
3714 7859 3715 7855 3714 7854 3714 7853
3713 7851 3711 7850 3709 7848 3708 7844
3689 7849 3670 7865 3669 7865 3668 7869
3671 7894 3720 7869
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR
$$
162 follow-up statements
710
WGUS71 KRNK 100139
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
939 PM EDT Wed Jul 9 2025
VAC037-083-100445-
/O.CON.KRNK.FF.W.0040.000000T0000Z-250710T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte VA-Halifax VA-
939 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT THURSDAY
FOR CHARLOTTE AND CENTRAL HALIFAX COUNTIES...
At 939 PM EDT, Doppler radar indicated that heavy rain from
thunderstorms earlier this evening has exited the warned area,
leaving only light to occasionally moderate rainfall. However,
between 1 and locally 3 inches of rain have fell with the
thunderstorms. Runoff from this rainfall continues to collect within
local creeks and stream. In addition, rounds of locally heavy rain
may return to the warned area later this evening. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
South Boston... Halifax...
Keysville... Charlotte Court House...
Phenix... Clover...
Redoak...
This includes the following streams and drainages...
Buckskin Creek, Austin Creek, Buffalo Creek, Black Walnut Creek,
Bentleys Branch, Bluestone Creek, Banister River and Ash Camp
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Be
especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3718 7864 3717 7863 3716 7862 3715 7860
3714 7859 3715 7855 3714 7854 3714 7853
3713 7851 3711 7850 3709 7848 3708 7844
3689 7849 3670 7865 3669 7865 3668 7869
3671 7894 3720 7869
FLASH FLOOD...RADAR INDICATED
$$
16299
WGUS71 KRNK 100321
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1121 PM EDT Wed Jul 9 2025
VAC037-083-100331-
/O.CAN.KRNK.FF.W.0040.000000T0000Z-250710T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte VA-Halifax VA-
1121 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING FOR CHARLOTTE AND CENTRAL HALIFAX COUNTIES
HAS BEEN REPLACED WITH A FLOOD ADVISORY...
&&
LAT...LON 3718 7864 3717 7863 3716 7862 3715 7860
3714 7859 3715 7855 3714 7854 3714 7853
3713 7851 3711 7850 3709 7848 3708 7844
3689 7849 3670 7865 3669 7865 3668 7869
3671 7894 3720 7869
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:08 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 9, 6:08 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
608 PM EDT Wed Jul 9 2025
.SYNOPSIS...
Pattern stays stagnant through the weekend with daily storm
chances and humid conditions.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 605 PM EDT Wednesday...
Key Messages:
1) Flood Watch expanded to the I-81 corridor into the NC
foothills. Watch continues east of the Blue Ridge.
2) Some storms this afternoon and evening may be strong to
severe, with damaging winds and isolated large hail the main
threats.
3) Storms again Thursday, possibly severe and with torrential
rains.
Line of strong/severe storms over the Piedmont, convection
waning further west, but another small area of stronger storms
in far SW VA, but expect these to weaken as they move east into
more stable air. Have cancelled the severe thunderstorm watch
across the VA foothills and west, but keeping it for the
piedmont into the NC foothills.
No other changes, except to trend pops based on radar/cam
trends, which keeps showers/storms around into mid to late
evening mainly in the Piedmont.
Previous discussion...
Radar trends pointing to training storms with torrential rains,
so have opted to expand the flood watch west to the I-81
corridor south into the Surry County area of NC.
Previous discussion...
Thunderstorms developing earlier than forecast across the
mountains, with some multi-cellular clusters and storm motion
northeast at 10-12kts. Approaching shortwave from the west
combined with SBCAPEs of 2500-3500 J/kg will set the stage for
strong to severe storms through evening. A watch may be issued
soon for parts of the area.
From SPC: Latest GOES IR and MRMS imagery all show steady
intensification of convection as well as a gradual increase in
convective coverage across the central Appalachians. This trend is
expected to continue over the next several hours amid continued
daytime heating/destabilization and as convection approaches the
apex of a buoyancy axis extending from the Carolinas into southern
PA. Additionally, moderate mid-level flow associated with a
low-amplitude upper disturbance is supporting adequate deep-layer
shear (around 30 knots) for organized convection, including a couple
of supercells. The expectation over the next several hours is that a
mix of discrete cells and clusters will gradually grow upscale into
one or more short, but organized, line segments given persistent
broad-scale ascent, limited capping, and storm motions largely
aligned with the zone of initiation.
Flooding is also a concern with slow movement and training and
current watch already has this in hand, though cannot rule out
isolated flooding in the mountains as well. PWATs running 1.5 to
2.0 inches will translate to 2-4"/hr rates in stronger storms.
Areas impacted by Chantal earlier in the week will definitely
need to watch carefully for flooding. We still have road
closures in southern Halifax County VA due to water being
released by Hyco Lake Dam.
Storms could linger right past midnight in the east. Thursday
almost looks like a repeat though the next wave may shift across
faster than whats occurring today and looks like the Piedmont
may have more coverage than the mountains, or at least more
stronger convection.
Forecast confidence is moderate to high for storms/flooding
threat this afternoon, and moderate on coverage Thursday.
Storms/cloud cover will keep high temps temperated somewhat but
lows will be muggy in the 60s to lower 70s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 130 PM EDT Wednesday...
Key Messages:
1) Daily pattern of showers and thunderstorms continue
2) Flood concerns remain into the weekend
Weather activity for the rest of the week is pretty similar to the
past several days with the exception of a lower severe threat.
Another frontal system approaches but stalls before entering the
region, which means additional days of warm and moist air. Dew
points will continue to be in the mid-60s and mid-70s while high
temperatures will be around the upper 70s to upper 80s. Winds
aloft get weaker and relatively more zonal as the overall
westerly flow is well to our north and the nearest ridge will be
over Florida. This ridge, however, will gradually move north
and move westward towards Louisiana. The winds above the Mid-
Atlantic will still pass several shortwaves trough the area and
bring daily chances of thunderstorms and showers. Wind shear is
practically absent which will place a strong cap on any severe
weather potential.
Flooding, however, will still be a concern. While future flood
threats will be partially dependent on how much rain falls
leading up to this part of the forecast, additional rainfall
chances raises the risk of flooding into the weekend. The
Weather Prediction Center has a Marginal Risk of Excessive
Rainfall for Friday to account for this risk. PWATs are forecast
to be between 1.25-1.75" which would be closer to
climatological averages and still enough to produce heavy
rainfall.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 134 PM EDT Wednesday...
Key Messages:
1) Daily pattern of thunderstorms continues
An upper level ridge over the Deep South will slowly make its way
westward next week. There is a signal of a cold front that may
actually move through the area to provide a brief break in this heat
and humid weather, but confidence is currently low on its potential
passage and impact. Model guidance suggests even with the frontal
passage, hot and moist airmass would quickly recover into the area.
This means the daily opportunities for rain and thunderstorms will
continue into next week. Dew points, generally, will stay between
the mid-60s to mid-70s and high temperatures will likely still be in
the upper 70s to upper 80s.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
As of 130 PM EDT Wednesday...
Storms will likely impact most if not terminals this afternoon,
lingering this evening east of the Blue Ridge. Will see MVFR or
lower in storms, otherwise VFR. Some storms may bring strong
winds as well.
Should see fog/low clouds again late tonight, for most areas,
higher probability in the mountains.
Return to VFR by 14z Thu with storms after 18z.
.EXTENDED AVIATION OUTLOOK...
The forecast continues in a typical summertime weather pattern
with daily chance of showers/storms during the peak heating
hours each day through the weekend. Morning fog will also be
possible each day, especially at LWB and BCB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 10 PM EDT this evening for VAZ012>020-
022>024-032.
Flood Watch until 2 AM EDT Thursday for VAZ033>035-043>047-058-
059.
NC...Flood Watch until 10 PM EDT this evening for NCZ003.
Flood Watch until 2 AM EDT Thursday for NCZ004>006.
WV...None.
&&
SYNOPSIS...SH/WP
NEAR TERM...WP
SHORT TERM...CG
LONG TERM...CG
AVIATION...SH/WPHazardous weather outlook, Jul 9, 6:05 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 605 PM EDT Wed Jul 9 2025 NCZ004>006-VAZ044>047-058-059-102215- Stokes-Rockingham-Caswell-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 605 PM EDT Wed Jul 9 2025 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ003-102215- Surry- 605 PM EDT Wed Jul 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ019-020-102215- Wilkes-Yadkin- 605 PM EDT Wed Jul 9 2025 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ001-002-018-VAZ007-009>011-WVZ042>044-507-508-102215- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 605 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ012>020-022>024-032-102215- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick- 605 PM EDT Wed Jul 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area. VAZ033>035-043-102215- Franklin-Bedford-Amherst-Henry- 605 PM EDT Wed Jul 9 2025 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area.
In the hours before
Local storm report, Jul 9, 5:38 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
538 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tstm Wnd Dmg 1 NW Chatmoss 36.69N 79.82W
07/09/2025 Henry VA 911 Call Center
Tree Down. Traffic light out.
0450 PM Tstm Wnd Dmg 3 S Martinsville City 36.64N 79.88W
07/09/2025 Henry VA 911 Call Center
Tree down on power line. Near entrance to
Rich Acres School.
0450 PM Tstm Wnd Dmg 3 N Ridgeway 36.63N 79.87W
07/09/2025 Henry VA 911 Call Center
Tree down across power lines and blocking
highway... along Fishers Farm Road and
Oxford drive.
0456 PM Tstm Wnd Dmg 4 SSW Chatmoss 36.63N 79.84W
07/09/2025 Henry VA 911 Call Center
Tree down, blocking 1 lane of William F
Stone Hwy.
0500 PM Tstm Wnd Dmg 2 S Chatmoss 36.66N 79.80W
07/09/2025 Henry VA 911 Call Center
Tree across road.
0425 PM Tstm Wnd Dmg 1 ESE Martinsville City 36.68N 79.85W
07/09/2025 City of MartinsvillVA 911 Call Center
Power pole broke in half - one wire is
laying on top of a vehicle.
0445 PM Tstm Wnd Dmg Martinsville City 36.68N 79.86W
07/09/2025 City of MartinsvillVA Public
Numerous reports of downed trees and
powerlines across Henry County and the City
of Martinsville between 4:30 and 5:00 PM.
&&Local storm report, Jul 9, 5:39 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
539 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tstm Wnd Dmg 3 NNW Red House 37.23N 78.81W
07/09/2025 Appomattox VA 911 Call Center
Thunderstorm winds blew down one tree along
the 2200 block of Red House Road.
&&
PWLocal storm report, Jul 9, 5:43 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
543 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Dmg 3 S Martinsville City 36.65N 79.86W
07/09/2025 Henry VA 911 Call Center
Tree fell on top of a house and came through
roof...visible inside of house.
&&
11Local storm report, Jul 9, 5:53 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
553 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Dmg 3 S Martinsville City 36.64N 79.87W
07/09/2025 Henry VA 911 Call Center
Tree fell on house. Came through into
kitchen and bathroom.
&&
11Local storm report, Jul 9, 5:55 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
555 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tstm Wnd Dmg 2 SSW Aiken Summit 36.57N 79.72W
07/09/2025 Henry VA 911 Call Center
Thunderstorm winds blew down one tree along
the 6700 block of Axton Road.
&&
PWLocal storm report, Jul 9, 6:33 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
633 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Dmg 5 S Rural Retreat 36.82N 81.28W
07/09/2025 Wythe VA Public
Tree down near intersection of Cedar Springs
and Asbury Church Road.
&&
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM EDT | Special Weather Statement | RNK | City of Radford | 38 min |
| Jul 8, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 47 min |
| Jul 8, 8:26 PM EDT | Special Weather Statement | RNK | City of Danville | 64 min |
| Jul 8, 8:39 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 45 min |
| Jul 8, 8:47 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Wythe | 58 min |
| Jul 8, 9:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Jul 8, 9:25 PM EDT | Special Weather Statement | RNK | Craig | 50 min |
| Jul 8, 10:54 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 8, 11:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jul 9, 12:27 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte | 48 min |
| Jul 9, 11:56 AM EDT | Special Weather Statement | RNK | City of Galax | 64 min |
| Jul 9, 12:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 55 min |
| Jul 9, 12:52 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 9, 1:03 PM EDT | Special Weather Statement | RNK | City of Roanoke | 27 min |
| Jul 9, 1:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 53 min |
| Jul 9, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 35 min |
| Jul 9, 1:33 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jul 9, 1:50 PM EDT | Special Weather Statement | RNK | Botetourt | 25 min |
| Jul 9, 1:52 PM EDT | Special Weather Statement | RNK | Botetourt | 23 min |
| Jul 9, 1:54 PM EDT | Special Weather Statement | RNK | Montgomery | 21 min |
| Jul 9, 2:07 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Jul 9, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge | 46 min |
| Jul 9, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 40 min |
| Jul 9, 2:38 PM EDT | Special Weather Statement | RNK | Wythe | 22 min |
| Jul 9, 2:43 PM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 5 hr |
| Jul 9, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 53 min |
| Jul 9, 2:56 PM EDT | Special Weather Statement | RNK | Alleghany, Giles, City of Covington | 19 min |
| Jul 9, 3:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 25 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | RNK | Amherst | 17 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 39 min |
| Jul 9, 3:46 PM EDT | Special Weather Statement | RNK | Amherst | 14 min |
| Jul 9, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, City of Martinsville | 38 min |
| Jul 9, 3:55 PM EDT | Flash Flood Warning | RNK | Amherst | 6 hr |
| Jul 9, 4:08 PM EDT | Flash Flood Warning | RNK | Alleghany, City of Covington | 5 hr |
| Jul 9, 4:08 PM EDT | Special Weather Statement | RNK | Giles | 22 min |
| Jul 9, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 9, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 51 min |
| Jul 9, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 65 min |
| Jul 9, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 45 min |
| Jul 9, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 44 min |
| Jul 9, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 48 min |
| Jul 9, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 58 min |
| Jul 9, 5:29 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| Jul 9, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 89 min |
| Jul 9, 7:44 PM EDT | Areal Flood Advisory | RNK | Smyth, Wythe | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.